Innovations in Incidence Geometry

Parallelisms of quadric sets

William E. Cherowitzo and Norman L. Johnson

Full-text: Open access

Abstract

In this article, it is shown that every flock of a hyperbolic quadric H and every flock of a quadratic cone C in PG ( 3 , K ) , for K a field, is in a transitive parallelism of H or C , respectively. Furthermore, it is shown it is possible to have parallelisms of quadratic cones by maximal partial flocks. The theory of parallelisms of quadratic cones is generalized to analogous results for parallelisms of α -cones.

Article information

Source
Innov. Incidence Geom., Volume 12, Number 1 (2011), 21-34.

Dates
Received: 31 August 2009
Accepted: 25 September 2009
First available in Project Euclid: 28 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.iig/1551323064

Digital Object Identifier
doi:10.2140/iig.2011.12.21

Mathematical Reviews number (MathSciNet)
MR2942715

Zentralblatt MATH identifier
1305.51007

Subjects
Primary: 51A15: Structures with parallelism 51E20: Combinatorial structures in finite projective spaces [See also 05Bxx]

Keywords
flocks flokki parallelisms hyperbolic quadric elliptic quadric quadratic cone $\alpha$-cone

Citation

Cherowitzo, William E.; Johnson, Norman L. Parallelisms of quadric sets. Innov. Incidence Geom. 12 (2011), no. 1, 21--34. doi:10.2140/iig.2011.12.21. https://projecteuclid.org/euclid.iig/1551323064


Export citation

References

  • L. Bader, Some new examples of flocks of $Q^{+}(3,q)$, Geom. Dedicata 27 (1988), 371–375.
  • L. Bader and G. Lunardon, On the flocks of $ Q^{+}(3,q)$, Geom. Dedicata 29 (1989), 177–183.
  • R.D. Baker and G.L. Ebert, A nonlinear flock in the Minkowski plane of order $11$, Eighteenth Southeastern International Conference on Combinatorics, Graph Theorem, and Computing (Boca Raton, Fl. 1989), Congr. Numer. 58 (1987), 75–81.
  • D. Betten and R. Riesinger, Topological parallelisms of the real projective $3$-space, Result. Math. 47 (2005), 226–241.
  • A. Bonisoli, On resolvable finite Minkowski planes, J. Geom. 36 (1989), 1–7.
  • W.E. Cherowitzo and N.L. Johnson, $\alpha $-Flokki, Partial $\alpha $-Flokki and Baer Groups, preprint.
  • N.L. Johnson, Flocks of hyperbolic quadrics and translation planes admitting affine homologies, J. Geom. 34 (1989), 50–73.
  • ––––, Subplane Covered Nets, Monographs and Textbooks in Pure and Applied Mathematics, vol. 222, Marcel Dekker Inc., New York, 2000.
  • J.A. Thas, Flocks, Maximal exterior sets and inversive planes, Finite Geometries and Combinatorial Designs (Lincoln, NE 1987), Contemp. Math., 111 Amer. Math. Soc., Providence, RI, (1990), 187–218.